Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 15, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 2, 2007, 11:04 PM CDT for La Salle County, McMullen County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2007, 11:04 PM CDT (04:04 UTC)
- Expired
- May 2, 2007, 11:48 PM CDT
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties La Salle County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 136 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 5:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 030404 TORCRP TXC283-311-030500- /O.NEW.KCRP.TO.W.0015.070503T0404Z-070503T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1104 PM CDT WED MAY 2 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... EXTREME EAST CENTRAL LA SALLE COUNTY IN SOUTH TEXAS NORTHERN MCMULLEN COUNTY IN SOUTH TEXAS * UNTIL MIDNIGHT CDT * AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FOWLERTON...OR ABOUT 14 MILES WEST OF TILDEN...MOVING EAST AT 35 MPH. * THE TORNADO WILL BE NEAR... TILDEN BY 1120 PM CDT... CALLIHAM BY 1140 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING FOR CENTRAL TEXAS. LAT...LON 2857 9882 2838 9885 2838 9835 2855 9835 $$ SCC
2 follow-up statements
000 WWUS54 KCRP 030421 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1121 PM CDT WED MAY 2 2007 TXC283-030430- /O.CAN.KCRP.TO.W.0015.000000T0000Z-070503T0500Z/ LA SALLE- 1121 PM CDT WED MAY 2 2007 ...THE TORNADO WARNING FOR LA SALLE COUNTY IS CANCELLED... THE TORNADO THAT PROMPTED THE WARNING FOR LASALLE AND FOWLERTON HAS MOVED EASTWARD INTO MCMULLEN COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING FOR CENTRAL TEXAS. LAT...LON 2858 9880 2836 9879 2838 9835 2855 9835 $$ TXC311-030500- /O.CON.KCRP.TO.W.0015.000000T0000Z-070503T0500Z/ MCMULLEN- 1120 PM CDT WED MAY 2 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHERN MCMULLEN COUNTY... AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES WEST OF TILDEN...MOVING EAST AT 30 MPH. THE TORNADO WILL BE NEAR... TILDEN BY 1135 PM CDT... CALLIHAM BY 1155 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING FOR CENTRAL TEXAS. LAT...LON 2858 9880 2836 9879 2838 9835 2855 9835 $$ SCC
000 WWUS54 KCRP 030448 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1147 PM CDT WED MAY 2 2007 TXC311-030457- /O.CAN.KCRP.TO.W.0015.000000T0000Z-070503T0500Z/ MCMULLEN- 1147 PM CDT WED MAY 2 2007 ...THE TORNADO WARNING FOR NORTHERN MCMULLEN COUNTY IS CANCELLED... THE STORM THAT HAD PROMPTED THE WARNING HAS WEAKENED MARKEDABLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING FOR CENTRAL TEXAS. LAT...LON 2858 9880 2836 9879 2838 9835 2855 9835 $$ SCC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 6:39 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, May 2, 6:39 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 639 PM CDT WED MAY 2 2007 .UPDATE...UPDATED THE HAZARDS GRID FOR TORNADO WATCH 212 FOR WEBB...LASALLE AND MCMULLEN COUNTIES. THE CURRENT WX/POP CONFIGURATION LOOKED VERY GOOD AND NO CHANGES WERE NEEDED. KDFX 88D WAS SHOWING A SUPERCELL WEST OF EAGLE PASS...MOVING SEWD TWDS WEBB COUNTY. 0-6KM SHEAR VALUES ABV 40KT ALONG WITH CAPES AROUND 4000 J/KG WERE PREVALENT ACROSS THE WRN PORTION OF THE CWA. ALSO ENHACNING THE SVR THREAT WAS AN AREA OF UPR LVL DIFLUENCE AHEAD OF A SPEED MAX ROTATING AROUND THE BASE OF THE CLOSED MID/UPR LOW SPINNING ACROSS SOUTHERN NEW MEXICO. THE LATEST GFS AND NCAR WRF SOLNS INDICATE THE POTENTIAL FOR CONTINUED CONVECTIVE DEVELOPMENT OVERNIGHT. IN FACT BLV THE POISSIBILITY OF WIDESPREAD STRONG TO SEVERE STORMS DOES EXIST FOR MUCH OF THE CWA LATE TNT INTO THE MORNING HOURS ON THURSDAY. SEVERAL LINEAR-TYPE CONVECTIVE SEGMENTS MAY IMPACT THE CWA DURING THIS TIMEFRAME. && .MARINE...DECIDED TO CANCEL THE SCA FOR THE ENTIRE COASTAL WATERS. BLV CONDITIONS WL BE MORE REPRESENTATIVE OF SCEC CONDITIONS FOR THIS EVENING AND THE OVERNIGHT HOURS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 72 83 74 90 75 / 40 30 10 0 10 VICTORIA 68 82 72 89 74 / 60 50 10 0 10 LAREDO 72 90 76 103 78 / 40 10 10 0 10 ALICE 70 87 73 94 74 / 40 30 10 0 10 ROCKPORT 71 81 74 86 76 / 40 30 10 0 10 COTULLA 69 86 73 98 74 / 60 20 10 0 10 KINGSVILLE 72 85 73 92 75 / 30 20 10 0 10 NAVY CORPUS 73 82 75 86 77 / 30 20 10 0 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB
Hazardous weather outlook, May 2, 2:18 PM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 218 PM CDT WED MAY 2 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-031045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 218 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THROUGH TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM SOUTH TO NORTH ARE EXPECTED TO INCREASE ACROSS ALL OF SOUTH TEXAS LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORDADOES. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH MOST OF THE NIGHT ACROSS ALL THE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS THURSDAY. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/95/85
In the hours before
Special weather statement, May 2, 9:14 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 914 PM CDT WED MAY 2 2007 TXZ229-030315- LA SALLE- 914 PM CDT WED MAY 2 2007 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY... AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF WOODWARD...OR 11 MILES WEST OF DILLEY...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... 5 MILES NORTH OF MILLET BY 930 PM CDT. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM MAY QUICKLY INTENSIFY AS IT MOVES INTO NORTHERN LA SALLE COUNTY. RESIDENTS ARE URGED TO CLOSELY MONITOR THIS STORM OVER THE NEXT HOUR FOR INTENSIFICATION. SCC
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:43 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 62 min |
| May 2, 9:51 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 54 min |
| May 2, 10:42 PM CDT | Flash Flood Warning | CRP | La Salle | 2 hr |
| May 2, 10:51 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 54 min |
| May 3, 1:03 AM CDT | Special Marine Warning | CRP | 57 min | |
| May 3, 1:54 AM CDT | Special Marine Warning | CRP | 66 min | |
| May 3, 2:32 AM CDT | High Wind Warning | CRP | Kleberg, Nueces, San Patricio | 88 min |
| May 3, 4:28 AM CDT | Special Marine Warning | CRP | 32 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.